Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Hair Loss

started using the birth control  Medroxyprogesterone in April and i'm starting to notice that my hair is falling and thinning. will my hair grow back when off the medication?
2 Responses
Avatar universal
Telogen effluvium during medications are common, but hair growth is replenished in time.The thing to look out is Iron deficiency, and hypothyroidism.
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
Thinning of hair is observed when taking some medications. You need to pay attention to your diet. Your hair needs vitamins and minerals to grow that it can only get from the bloodstream. So if you want to speed up your hair growth and thickness you should limit the intake of fat and salts. Selenium, zinc and magnesium are some of the minerals that your hair needs and also amino acids and vitamin E will help in growing hairs. You can regularly massage scalp with oil, use protein conditioner to avoid loss and help growing, prevent exposure in hot sun etc.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.






Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions